Tuesday, December 07, 2021
34.0°F

Moses Lake doctor’s license restricted

by Staff report
| November 23, 2021 1:00 AM

A Moses Lake doctor’s medical license was restricted Nov. 9 by the Washington Medical Commission for alleged “substandard prescribing” and failing “to conduct appropriate patient exams before prescribing opioids,” according to a release from the WMC.

The WMC alleged Irene K. Kimura’s “practice fell below the standard of care with patients who had known substance abuse issues, which was a contributing factor in two accidental overdoses,” the release stated.

Kimura was restricted from prescribing controlled substances pending further administrative proceedings and had 20 days to respond to the WMC about the allegations.

Calls to Kimura’s office were not returned by press time, but a voicemail recording said, “We are currently aware of the situation and appreciate calls of concern.”

According to online legal WMC documents, Kimura allegedly continued to prescribe an 83-year-old woman Lovenax, which should have been discontinued when the patient was released from the hospital, and prescribed the patient pain medications, which could have masked symptoms of a bladder hematoma and which reportedly contributed to the patient’s death on April 30, 2007.

After this case, Kimura was required to complete coursework, pay a fine, among other things in 2010, to satisfy the WMC’s findings -- which she did.

But after that, Kimura allegedly prescribed oxycodone, morphine, amitriptyline and Flexeril, among other things, to a 56-year-old man, who had a history of medical issues, including substance use disorders. The man was found dead Sept. 3, 2017, and the cause was ruled to be mixed drug toxicity, according to records.

In a third case, Kimura was accused of prescribing opioids to a 51-year-old woman, who admitted to using narcotics for emotional needs, according to documents. Tramadol and hydrocodone were among the medications Kimura allegedly prescribed for the patient, who died overnight on Feb. 25, 2020, from the combined effects of oxycodone, lamotrigine, quetiapine, sertraline and doxepin, according to records.